Oklahoma, 2022

Drought in Oklahoma, November 1 to 30, 2022

November 1 to 30, 2022 · NWS TSA · 25 events in 25 counties and zones

Several widespread rain events, and even a winter event, during November helped to continue to ease the drought across portions of far eastern and southeastern Oklahoma during the month. However, the remainder of eastern Oklahoma, especially areas west of Highway 69, received below average precipitation for the month, much of that area only receiving between 50 and 75 percent of average rainfall…

Where it happened

Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Several widespread rain events, and even a winter event, during November helped to continue to ease the drought across portions of far eastern and southeastern Oklahoma during the month. However, the remainder of eastern Oklahoma, especially areas west of Highway 69, received below average precipitation for the month, much of that area only receiving between 50 and 75 percent of average rainfall amounts. As a result, exceptional drought (D4) conditions continued across portions of Osage, Pawnee, Nowata, Craig, Ottawa, Rogers, Mayes, Tulsa, Wagoner, Cherokee, Okfuskee, Okmulgee, McIntosh and Pittsburg Counties. Severe (D2) to extreme (D3) drought conditions persisted across much of the remainder of eastern Oklahoma through the month, with the exception of Adair, Sequoyah, and Choctaw Counties, which had improved to moderate drought (D1) or abnormally dry (D0). Monetary damage estimates as a result of the drought were not available.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Oct 31, 11:17 PM CST, 43 minutes earlier.

Area forecast discussion, Oct 31, 11:17 PM CST, 43 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1217 AM CDT Tue Nov 1 2022

...New AVIATION...

.SHORT TERM...
(The rest of tonight)
Issued at 934 PM CDT Mon Oct 31 2022

With clear skies and light winds, temperatures have fallen quickly
this evening. Have lowered overnight lows some, especially in the
normally colder spots. Will keep the patchy fog mention, but the
overall fog potential is much lower than it was last night.

&&

.LONG TERM...
(Tomorrow through Monday)
Issued at 200 PM CDT Mon Oct 31 2022

Temperatures above seasonal averages are expected over the next
several days. Southerly winds will be on the increase, especially
Wednesday into Friday as a surface low to the west deepens in
response to an approaching upper level trough. Fire weather
concerns will be higher mid week, but higher/deeper moisture will
begin advecting into the area Thursday which will temper fire
danger some. The aforementioned trough will begin to dig through
the 4 corners region Thursday night, and will bring increasing
chances for showers and storms across the western half of the
forecast area at that time. Chances for showers and storms will
become widespread by later Friday afternoon and continuing well
into Saturday. Heavy rainfall potential exists along the frontal
boundary Friday night across parts of NE OK as the upper trough
slows a bit before starting to lift northeast. As the upper trough
takes on a negative tilt as it moves northeast, severe potential
also will exist along the front as it moves east late Friday night
into Saturday. While instability will be lacking some, ample
deep layer shear will support a few severe storms. Rain and
thunder chances will decrease saturday night as the upper trough
lifts northeast of the forecast area. Settled conditions are
expected for early next week with temperatures closer to seasonal
averages expected behind the front.

An unsettled period of weather expected towards the end of the
week that may bring heavy rainfall to parts of the area along with
the potential for severe weather. Timing, rainfall amounts and
severe potential will be refined with later forecasts leading up
to the event- so check for updates.

&&

.AVIATION...
(06Z TAFS)
Issued at 1214 AM CDT Tue Nov 1 2022

Patchy fog may become an issue once again tonight, but it should
be mostly restricted to northwest AR this morning. Visibilities
may drop to 1/4 mile at KFYV but other terminals should mostly
stay at or above 1 mile. Skies will be mostly clear in areas that
do not fog. Winds will be nearly calm overnight, with a light
south to southwest wind developing Tuesday late morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   78  53  76  58 /   0   0   0   0
FSM   78  51  78  54 /   0   0   0   0
MLC   76  51  74  57 /   0   0   0   0
BVO   78  52  76  56 /   0   0   0   0
FYV   76  48  74  53 /   0   0   0   0
BYV   74  51  73  54 /   0   0   0   0
MKO   76  51  74  55 /   0   0   0   0
MIO   75  51  74  56 /   0   0   0   0
F10   78  51  76  56 /   0   0   0   0
HHW   74  50  73  56 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...05
LONG TERM....23
AVIATION...06
Hazardous weather outlook, Oct 31, 4:04 PM CST, 7 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
504 PM CDT Mon Oct 31 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
504 PM CDT Mon Oct 31 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

POOR VISIBILITY.
	RISK...Limited.
	AREA...Lower Valleys of Southeast OK and Northwest AR.
	ONSET...Late Tonight.

DISCUSSION...
Clear skies and light winds may again allow patchy dense fog to
develop across southeast Oklahoma and northwest Arkansas late
tonight, primarily in the lower valley areas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...No Hazards.
WEDNESDAY and THURSDAY...High Wind Potential.
FRIDAY...Thunderstorm Potential...High Wind Potential...
         Heavy Rain Potential.
SATURDAY...Thunderstorm Potential...Heavy Rain Potential.
SUNDAY...No Hazards.

EXTENDED DISCUSSION...
The warming trend will continue through at least the middle part
of the week. Gusty southerly winds will develop on Wednesday and
last into the latter part of the week ahead of an approaching
storm system and cold front.

Multiple rounds of showers and thunderstorms are expected by late
week, though specifics on timing and locations remain somewhat
uncertain with differences in some of the guidance. Nevertheless, a
heavy rain and flooding threat may evolve for some locations this
weekend, along with the potential for some strong to severe
storms. Currently, areas along and north of Interstate 44 have the
best chance for receiving higher rainfall totals.

weather.gov/tulsa contains additional information.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

25 drought. Local standard time, as filed.

Drought, Osage

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Osage forecast zone
Reported by
Official NWS Observations

Drought, Pawnee

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Pawnee forecast zone
Reported by
Official NWS Observations
Coordinates
36.317, -96.699 (the zone’s center; the record gives no point)

Drought, Washington

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Washington forecast zone
Reported by
Official NWS Observations
Coordinates
36.715, -95.904 (the zone’s center; the record gives no point)

Drought, Nowata

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Nowata forecast zone
Reported by
Official NWS Observations
Coordinates
36.799, -95.617 (the zone’s center; the record gives no point)

Drought, Craig

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Craig forecast zone
Reported by
Official NWS Observations
Coordinates
36.762, -95.208 (the zone’s center; the record gives no point)

Drought, Ottawa

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Ottawa forecast zone
Reported by
Official NWS Observations
Coordinates
36.836, -94.810 (the zone’s center; the record gives no point)

Drought, Creek

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Creek forecast zone
Reported by
Official NWS Observations
Coordinates
35.903, -96.371 (the zone’s center; the record gives no point)

Drought, Tulsa

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Tulsa forecast zone
Reported by
Official NWS Observations
Coordinates
36.121, -95.941 (the zone’s center; the record gives no point)

Drought, Rogers

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Rogers forecast zone
Reported by
Official NWS Observations
Coordinates
36.372, -95.604 (the zone’s center; the record gives no point)

Drought, Wagoner

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Wagoner forecast zone
Reported by
Official NWS Observations
Coordinates
35.961, -95.521 (the zone’s center; the record gives no point)

Drought, Mayes

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Mayes forecast zone
Reported by
Official NWS Observations
Coordinates
36.302, -95.231 (the zone’s center; the record gives no point)

Drought, Delaware

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Delaware forecast zone
Reported by
Official NWS Observations
Coordinates
36.408, -94.803 (the zone’s center; the record gives no point)

Drought, Cherokee

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Cherokee forecast zone
Reported by
Official NWS Observations
Coordinates
35.907, -95.000 (the zone’s center; the record gives no point)

Drought, Okfuskee

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Okfuskee forecast zone
Reported by
Official NWS Observations
Coordinates
35.466, -96.323 (the zone’s center; the record gives no point)

Drought, Okmulgee

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Okmulgee forecast zone
Reported by
Official NWS Observations
Coordinates
35.647, -95.964 (the zone’s center; the record gives no point)

Drought, Muskogee

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Muskogee forecast zone
Reported by
Official NWS Observations
Coordinates
35.616, -95.379 (the zone’s center; the record gives no point)

Drought, McIntosh

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
McIntosh forecast zone
Reported by
Official NWS Observations
Coordinates
35.374, -95.667 (the zone’s center; the record gives no point)

Drought, Pittsburg

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Pittsburg forecast zone
Reported by
Official NWS Observations
Coordinates
34.924, -95.748 (the zone’s center; the record gives no point)

Drought, Haskell

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Haskell forecast zone
Reported by
Official NWS Observations
Coordinates
35.225, -95.117 (the zone’s center; the record gives no point)

Drought, Le Flore

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Le Flore forecast zone
Reported by
Official NWS Observations

Drought, Latimer

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Latimer forecast zone
Reported by
Official NWS Observations
Coordinates
34.876, -95.250 (the zone’s center; the record gives no point)

Drought, Pushmataha

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Pushmataha forecast zone
Reported by
Official NWS Observations
Coordinates
34.416, -95.376 (the zone’s center; the record gives no point)

Drought, Choctaw

When
November 1, 12:00 AM CST to November 15, 11:59 PM CST
Where
Choctaw forecast zone
Reported by
Official NWS Observations
Coordinates
34.027, -95.552 (the zone’s center; the record gives no point)

Drought, Adair

When
November 1, 12:00 AM CST to November 15, 11:59 PM CST
Where
Adair forecast zone
Reported by
Official NWS Observations
Coordinates
35.884, -94.659 (the zone’s center; the record gives no point)

Drought, Sequoyah

When
November 1, 12:00 AM CST to November 22, 11:59 PM CST
Where
Sequoyah forecast zone
Reported by
Official NWS Observations

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, November 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1061801, 1061802, 1061803, 1061804, 1061805, 1061806, 1061807, 1061808, 1061809, 1061810, 1061811, 1061812, 1061813, 1061814, 1061815, 1061816, 1061817, 1061818, 1061819, 1061820, 1061821, 1061822, 1061823, 1061824, 1061825.